Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 17, 2018, 6:21 PM EDT for Brevard County, Florida. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2018, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 17, 2018, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 32 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:34 PM EDT | TSTM WND DMG | 2 Wnw Cocoa, FL | COCOA POLICE REPORT A FALLEN TREE NEAR THE INTERSECTION OF PINYON DRIVE AND SR-524. TIME ESTIMATED VIA RADAR. |
| Jul 17, 6:39 PM EDT | TSTM WND DMG | 1 Ssw Cocoa, FL | BREVARD COUNTY EMERGENCY MANAGEMENT REPORTS A FALLEN TREE AT THE 1700 BLOCK OF LAKE DRIVE IN COCOA. TIME ESTIMATED VIA RADAR. |
| Jul 17, 6:39 PM EDT | TSTM WND DMG | 1 Ssw Cocoa, FL | COCOA POLICE REPORT A DOWNED TREE BLOCKING THE SOUTHBOUND LANE OF CLEARLAKE ROAD NEAR THE COCA-COLA BOTTLING COMPANY. |
| Jul 17, 6:40 PM EDT | TSTM WND DMG | 3 S Cocoa, FL | BREVARD COUNTY EMERGENCY MANAGEMENT REPORT A FALLEN TREE, PART OF WHICH FELL ON A HOME AND PRODUCED MINOR DAMAGE, NEAR THE CORNER OF MEDALLION DRIVE AND FISKE BOULEVARD IN ROCKLEDGE. TIME ESTIMATED VIA RADAR. |
| Jul 17, 6:50 PM EDT | TSTM WND GST 47 | 3 Sse Cocoa, FL | UNITED STATES AIR FORCE TOWER 9404 MEASURED A PEAK WIND GUST OF 41 KNOTS FROM THE WEST-NORTHWEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795
WWUS82 KMLB 172221
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Melbourne FL
621 PM EDT TUE JUL 17 2018
FLZ045-047-147-172300-
Southern Brevard County FL-Northern Brevard County FL-Orange FL-
621 PM EDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Brevard and southeastern
Orange Counties Until 700 PM EDT....
At 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM near
Lone Cabbage Fish Camp...MOVING northeast AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
Rockledge, Cocoa, Sharpes, Lone Cabbage Fish Camp and Port Saint
John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2830 8068 2826 8086 2835 8086 2835 8100
2836 8102 2853 8077
TIME...MOT...LOC 2221Z 246DEG 12KT 2832 8090
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:53 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 17, 3:53 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 353 PM EDT Tue Jul 17 2018 .DISCUSSION... Current-Tonight...Latest radar imagery shows isolated to scattered thunderstorms advancing eastward across the state, with coverage increasing to the southwest. Dominant SW flow has confined the east coast sea breeze to the immediate coast south of Cape Canaveral, thus a late afternoon boundary collision is likely along I-95 towards the barrier islands. Latest 15Z XMR sounding shows slight drying near the surface, allowing for the potential of gusty winds in strongest convection this afternoon/early evening. Southwest flow will quickly push showers and storms offshore tonight, with most convection wrapping up near 00Z. Limited cloud cover combined with southwesterly flow allowed temperatures across east central FL to climb to the mid 90s today with heat indices soaring above 100F. Tomorrow...Trough dipping into the Deep South will continue to suppress high pressure over the Atlantic. Weak ridge axis remains positioned over south FL, continuing strong S/SW flow over the area. A similar setup expected as today, with the suppression of the east coast sea breeze in dominant SW flow. PWATs near 2.00" will keep PoPs hovering near 50% from Melbourne northward. A dry pocket filters in over Lake Okeechobee, leaving PoPs 30-40% for the Treasure Coast. Isolated to scattered showers and storms will advance eastward across the state, with most convection ending near sunset. Slightly above normal high temps persist in the low 90s inland, approaching the mid 90s along the coast with the lacking sea breeze. Heat indices soar to 102-105F. Thurs-Mon... Persistent troffing pattern east of the MS River Valley will keep the axis of the Bermuda Ridge suppressed over the south FL Peninsula/FL Straits for the next several days. This, in turn, will result in W/SW flow thru the lcl column that will favor the east central peninsula for diurnal precip: Westerly flow will push the west coast sea breeze rapidly inland while keeping the east coast breeze pinned along the I-95 Corridor, while westerly mid lvl steering flow packs shra/tsra activity along the east FL Coast. Primary factor for daily precip coverage will be low/mid lvl moisture, which the latest RAP40 analysis shows is, by and large, on the low side acrs the region. While current PWat readings on the order of 2.00", acrs the SE GOMEX/NW Carib RAP40 shows H100-H70 mean RH values largely AOB 70pct, H85-H50 dewpoint depressions 10-15C, and PWat values dropping to arnd 1.50". Diurnal heating will provide sufficient instability to trigger shra/tsra activity each day, but the general lack of regional moisture will tend to limit overall coverage. Latest GFS MOS guidance seems to have a reasonable handle on this trend with PoPs generally AOB 50pct. H70 temps arnd 9C and H50 temps arnd -7C will yield lapse rates arnd 6.0C/KM, so strong/svr storm threat will be low. Will go with a 50-60pct coverage on Thu, trending down to 30- 50pct coverage into early next week. Temps slightly abv avg due to the prevailing W/SW flow, aftn maxes in the L/M90s, mrng mins in the M70s. && .AVIATION...Mainly VFR to brief MVFR in scattered showers and thunderstorms this afternoon and early evening, highest coverage near KMCO to coastal terminals KDAB to KMLB. Pushing offshore and weakening by 00Z. Skies will slowly clear to be VFR overnight. Winds mainly light from the southwest, gusty to around 25 knots in and near thunderstorms. && .MARINE... Tonight-Tomorrow...Weak ridge axis over the FL Straits will continue stronger S/SW flow through the period, with winds 10-15 kts through tomorrow afternoon. Seas will remain 2-3 ft building to 4 ft in the Gulf Stream waters late in the period. Afternoon showers and thunderstorms will push offshore with highest coverage north of Sebastian Inlet. Thu-Mon...(previous) Troffing pattern over the ern seaboard will keep the axis of the Bermuda ridge confined to the south FL Peninsula/FL Straits, resulting in a gentle to moderate S/SW breeze. Lcl pgrad will be tight enough to maintain a gentle to moderate W/SW breeze acrs the lcl Atlc, enough to suppress the formation of the east coast sea breeze until late aftn each day. Even then, formation is only expected south of Cape Canaveral. Seas generally 2-3FT...up to 4FT in the Gulf Stream north of Sebastian Inlet. Sct-nmrs shra/tsras moving offshore each aftn. && .HYDROLOGY... The Saint Johns River is either above Action Stage or just above Flood Stage between Geneva and Astor. Little change is expected through late week. Near Geneva, just south of Lake Harney, the most recent stage was 8.23 feet, which is above Flood Stage (8.0 feet). The river is forecast to fall slightly but remain at or just above Flood Stage into late week. A River Flood Warning remains in effect for this area. At Sanford, the most recent stage was 5.1 feet, which is above Action Stage (4.2 feet). The river is forecast to remain nearly steady, staying below Flood Stage (5.5 feet) into late week. Near Deland, the most recent stage was 3.54 feet, which is just above Action Stage (3.5 feet). The river is forecast to remain nearly steady into late week. At Astor, the most recent stage was 2.34 feet, which is just above Flood Stage (2.3 feet). The river is forecast to remain nearly steady into late week. A River Flood Warning remains in effect for this area. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 76 91 / 20 50 30 60 MCO 76 93 76 92 / 20 50 10 50 MLB 77 94 77 92 / 20 50 20 40 VRB 75 94 75 93 / 30 40 30 30 LEE 77 91 77 91 / 20 50 10 60 SFB 76 93 76 93 / 20 50 20 60 ORL 76 92 77 92 / 20 50 10 50 FPR 75 94 75 93 / 30 40 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...99 LONG TERM....99 AVIATION...99
Hazardous weather outlook, Jul 17, 10:00 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1000 AM EDT Tue Jul 17 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1000 AM EDT Tue Jul 17 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered storms should form along the west coast sea breeze early this afternoon, then move steadily across the peninsula into early evening. Boundary interactions over the east side of the peninsula late in the day should generate a few strong storms. The main hazard will be lightning strikes, which will be frequent in a few of the stronger storms. Gusty winds 40 to 45 mph are also possible. A few stronger storms may produce quick 2 inch downpours in a 60 to 90 minute period, which could cause temporary ponding of water in urban and poor drainage areas. .RIP CURRENT IMPACT... There is a Moderate Rip Current Risk at area beaches. The strongest seaward pull from rip currents will be early this morning, then during the late afternoon and early evening due to tidal effects. Only swim in the ocean near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered afternoon storms, a few strong, will move northeast at 10 to 15 knots, crossing the coast and moving well offshore this evening. A few storms could produce wind gusts 35 knots or greater. .RIVER FLOOD IMPACT... The Saint Johns River above Lake Harney, near Geneva, and at Astor both remain at Minor Flood Stage. A River Flood Warning remains in effect for these areas. The Saint Johns River near Sanford and Deland remain at Action Stage. While some slight changes in stage heights are forecast, river levels are not expected to significantly rise or fall through the week. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous afternoon and evening showers and thunderstorms are expected into the weekend. The main storm threats will be frequent cloud to ground lightning strikes, gusty winds and torrential downpours producing urban, river and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. Lascody/Johnson
In the hours before
Local storm report, Jul 17, 5:02 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
502 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST N PATRICK AIR FORCE BAS 28.24N 80.61W
07/17/2018 M46 MPH Brevard FL AWOS
THE AWOS AT PATRICK AIR FORCE BASE MEASURED A PEAK WIND
GUST OF 40 KNOTS FROM THE WEST.
&&
TESSpecial weather statement, Jul 17, 5:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Melbourne FL 505 PM EDT TUE JUL 17 2018 FLZ045-046-172130- Orange FL-Seminole FL- 505 PM EDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Seminole and northeast Orange Counties Until 530 PM EDT.... At 504 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM over Bithlo...MOVING east AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... Oviedo, Wedgefield, Avalon Park, Bithlo and Christmas. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. && LAT...LON 2848 8118 2861 8121 2868 8104 2852 8097 TIME...MOT...LOC 2104Z 262DEG 17KT 2857 8113 Kelly
Special weather statement, Jul 17, 5:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Melbourne FL
530 PM EDT TUE JUL 17 2018
FLZ053-172215-
Osceola FL-
530 PM EDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Osceola County Until
615 PM EDT....
At 528 PM EDT...DOPPLER RADAR WAS TRACKING A boundary collision
producing STRONG THUNDERSTORMs 8 miles southwest of Harmony, or 9
miles south of Saint Cloud...MOVING east AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
Holopaw, Harmony and Alligator Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2830 8105 2809 8097 2800 8142 2806 8144
2804 8143 2803 8139 2802 8138 2803 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2814 8145
TIME...MOT...LOC 2128Z 262DEG 16KT 2811 8126
KellySpecial weather statement, Jul 17, 5:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Melbourne FL
545 PM EDT TUE JUL 17 2018
FLZ058-172215-
Okeechobee FL-
545 PM EDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR central and southern Okeechobee
County Until 615 PM EDT....
At 545 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS along a line extending from near Basinger to Buckhead
Ridge...AND MOVING northeast AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2717 8088 2716 8089 2717 8091 2719 8091
2720 8093 2720 8094 2722 8095 2722 8097
2735 8101 2751 8092 2753 8076 2718 8074
2721 8079 2720 8083 2714 8087
TIME...MOT...LOC 2145Z 193DEG 23KT 2740 8097 2712 8088
KellySpecial weather statement, Jul 17, 5:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Melbourne FL
558 PM EDT TUE JUL 17 2018
FLZ047-172245-
Southern Brevard County FL-
558 PM EDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeast Brevard County Until
645 PM EDT....
At 557 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
near Grant Valkaria...MOVING east AT 15 MPH. Additional storms will
develop as outflow collides with the east coast sea breeze.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
Palm Bay, Sebastian, Malabar, Barefoot Bay and Sebastian Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2782 8042 2782 8047 2785 8049 2782 8051
2782 8078 2800 8069 2808 8052 2789 8042
TIME...MOT...LOC 2157Z 251DEG 9KT 2789 8064
KellySpecial weather statement, Jul 17, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Melbourne FL
621 PM EDT TUE JUL 17 2018
FLZ045-047-147-172300-
Southern Brevard County FL-Northern Brevard County FL-Orange FL-
621 PM EDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Brevard and southeastern
Orange Counties Until 700 PM EDT....
At 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM near
Lone Cabbage Fish Camp...MOVING northeast AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
Rockledge, Cocoa, Sharpes, Lone Cabbage Fish Camp and Port Saint
John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2830 8068 2826 8086 2835 8086 2835 8100
2836 8102 2853 8077
TIME...MOT...LOC 2221Z 246DEG 12KT 2832 8090
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| Jul 17, 5:05 PM EDT | Special Weather Statement | MLB | Seminole | 25 min |
| Jul 17, 5:30 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Jul 17, 5:45 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
| Jul 17, 5:56 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 17, 5:58 PM EDT | Special Weather Statement | MLB | Indian River | 47 min |
| Jul 17, 6:05 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 25 min |
| Jul 17, 6:25 PM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Jul 17, 6:30 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| Jul 17, 6:52 PM EDT | Special Weather Statement | MLB | Brevard | 23 min |
| Jul 17, 7:02 PM EDT | Special Weather Statement | MLB | Martin | 28 min |
| Jul 17, 7:48 PM EDT | Special Marine Warning | MLB | 117 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.